MAUDE Adverse Event Report: COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a hawkone device with a non-mdt sheath and a non-mdt.014 guidewire for treatment of a 20mm calcified cto (chronic total occlusion-100%) lesion in the patient's mid right superficial femoral artery (sfa) (diameter 6mm).Moderate calcification and slight tortuosity was reported.The ifu was followed.It is reported during the procedure that resistance was felt during advancement of the device and that the tip of the device appeared damaged.The tip did not require retrieval from the patient.Upon removing the device from the patient, the physician noted that tissue had adhered to the side of the nosecone.The procedure was completed as normal and post-dilation was carried out.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the hawkone was returned for evaluation.The hawkone was connected to a cutter driver.No other ancillary devices were included.Visual inspection: the hawkone was visually inspected.A hole through the tecothane was noted which ran parallel with the laser drilled coils.At the hole, red biological debris was observed protruding out.The hole was located approximately 1.5 cm distal to the cutter window and was on the same plane as the cutter window opening (opposite gw tubing).The housing showed bending to the coils distal to the cutter window.The slide cover assembly and the adapter were separated with the drive shaft in-tact.No functional testing was conducted.Information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key7573622
Report Number2183870-2018-00312
Device Sequence Number2221507
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2020
Device Catalogue NumberH1-M
Device Lot NumberA482647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight83